Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 62, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 29, 2019, 12:50 PM CDT for 4 counties in Minnesota. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 12:50 PM CDT (17:50 UTC)
- Expired
- Jun 29, 2019, 1:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Becker County, MN, Clay County, MN, Otter Tail County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 1:00 PM CDT | TSTM WND DMG | 2 E Glyndon, MN | A SEMI TRUCK AND TRAILER WERE BLOWN OFF OF HIGHWAY 10. TIME ESTIMATED BASED ON RADAR. |
| Jun 29, 1:13 PM CDT | TSTM WND DMG | 5 Nne Barnesville, MN | SEVERAL LARGE BRANCHES BROKEN DOWN IN FARMSTEADS ACROSS NORTHERN HUMBOLDT TOWNSHIP. TIME ESTIMATED BASED ON NEARBY WIND SENSOR REPORTS. |
| Jun 29, 1:14 PM CDT | TSTM WND GST 53 | 3 Ene Barnesville, MN | PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
592
WUUS53 KFGF 291750
SVRFGF
MNC005-027-111-167-291830-
/O.NEW.KFGF.SV.W.0062.190629T1750Z-190629T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1250 PM CDT Sat Jun 29 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Clay County in northwestern Minnesota...
Northwestern Otter Tail County in west central Minnesota...
Northeastern Wilkin County in west central Minnesota...
Southwestern Becker County in northwestern Minnesota...
* Until 130 PM CDT.
* At 1250 PM CDT, severe thunderstorms were located along a line
extending from near Dilworth to Downer to Buffalo River State Park
to 7 miles south of Baker, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Barnesville and Downer around 1255 PM CDT.
Buffalo River State Park around 105 PM CDT.
Lawndale and Muskoda around 110 PM CDT.
Rollag, Hawley and Rothsay around 115 PM CDT.
Dale and Cormorant around 125 PM CDT.
This includes Interstate 94 in Minnesota between mile markers 8 and
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4655 9666 4668 9660 4678 9659 4695 9668
4690 9611 4673 9598 4663 9595 4644 9624
TIME...MOT...LOC 1750Z 275DEG 31KT 4693 9665 4677 9652 4668 9649 4661
9657
HAIL...<.75IN
WIND...60MPH
$$
Hopkins1 follow-up statement
271
WWUS53 KFGF 291816
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
116 PM CDT Sat Jun 29 2019
MNC005-027-111-167-291830-
/O.CON.KFGF.SV.W.0062.000000T0000Z-190629T1830Z/
Clay MN-Otter Tail MN-Wilkin MN-Becker MN-
116 PM CDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN CLAY...NORTHWESTERN OTTER TAIL...NORTHEASTERN WILKIN
AND SOUTHWESTERN BECKER COUNTIES...
At 115 PM CDT, severe thunderstorms were located along a line
extending from near Hawley to Rollag to 7 miles southwest of
Cormorant to near Lawndale, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Cormorant around 125 PM CDT.
Pelican Rapids, Dunvilla and Lake Park around 130 PM CDT.
This includes Interstate 94 in Minnesota between mile markers 8 and
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4655 9666 4668 9660 4678 9659 4695 9668
4690 9611 4673 9598 4663 9595 4644 9624
TIME...MOT...LOC 1815Z 275DEG 31KT 4691 9633 4675 9620 4666 9617 4659
9625
HAIL...<.75IN
WIND...60MPH
$$
HopkinsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:58 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 29, 8:58 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
858 AM CDT Sat Jun 29 2019
.UPDATE...
Issued at 858 AM CDT Sat Jun 29 2019
Updated forecast to account for latest radar trends. Severe watch
until 2 PM for eastern ND. Line of storms looks to continue to
move east-southeast across NE ND this morning. Threats to continue
for wind/hail.
&&
.SHORT TERM...(Today and tonight)
Issued at 306 AM CDT Sat Jun 29 2019
Today, there will be several things to watch as the day transpires.
First, a complex of thunderstorms is expected to move across
North Dakota from west to east this morning, with severe
thunderstorms possible along it's track, which will cover the
region from the International Border to the I-94 corridor. This is
expected to approach the CWA around 13Z. Looking at ongoing
activity in western ND, the model timing seems feasible as long as
development is sustained. This first round will dissipate around
midday and will primarily affect the region north of I-94 and west
of the Red River Valley.
Midday through late afternoon: We will see much warmer than average
temperatures combine with high humidity values today across much
of the area. Heat index values of 100 degrees or slightly higher
will be possible, especially for areas south of Highway 200 and
west of the Red River.
Early evening into the early overnight hours: A second round of
severe thunderstorms is possible this evening along a theta-e axis
preceding a cold front. Instability remains favorable, along with
the shear profile, to allow supercell development and the risks
associated with it to include tornadoes, very large hail (greater
than 2 inches), and damaging wind gusts. Initially, storm mode
looks to remain supercellular before upscale linear development
evolves later in the evening. An elevated mixed layer will provide
a cap that initially inhibits development until the arrival of the
boundary, when we will see enough lift to initiate thunderstorms.
.LONG TERM...(Sunday through Friday)
Issued at 306 AM CDT Sat Jun 29 2019
Large scale pattern over the Northern Plains becomes more westerly
as ridge breaks down and upper low drops out of the Arctic into
Manitoba through the first part of next week. Eventually southwest
flow begins to redevelop, but there is little change in 500 heights,
so temps through the extended will tend to be near (or slightly
below) normal in the upper 70s/lower 80s for highs.
These large scale pattern shifts keep an active track within the
vicinity of our CWA, and occasional shower/thunderstorm chances
through the extended period. One period where there may be better
severe potential is Tuesday-Tuesday night when a strong upper jet
streak, mid level shortwave trough, and associated cold front are
shown to drop near or over our CWA. As this occurs steep lapse rates
should support at least elevated instability in the 1500-2500 J/KG.
Strong mid level flow should also allow for at least deep
unidirectional shear (low level shear not as sure). This raises
potential for another round of possible severe weather (large
hail/damaging wind favored).
Looking ahead to Thursday (July 4th) and Friday, southwest flow and
increasing moisture raises possibility of better shower/thunderstorm
chances. Details in these later periods are still uncertain though
and advertised severe parameters at this point do not raise as
specific concerns, but things can change as pattern will be
active/progressive.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Jun 29 2019
Two rounds of thunderstorms will impact the region today with the
first round expected this morning. KDVL will see the earliest
impact at around 15Z with a risk of hail and damaging wind gusts.
We will see improvement through the midday and afternoon with VFR
CIGs across much of the area. Another round of potentially severe
thunderstorms is set to impact the region this evening with large
hail, tornadoes, and damaging wind gusts all possible.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for NDZ024-028>030-038-039-049-052-053.
MN...None.
&&
UPDATE...Knutsvig
SHORT TERM...Lynch
LONG TERM...DJR
AVIATION...LynchHazardous weather outlook, Jun 29, 3:37 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 337 AM CDT Sat Jun 29 2019 NDZ006>008-014>016-024-026>029-038-054-300845- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy- Nelson-Grand Forks-Griggs-Steele-Barnes-Western Walsh County- 337 AM CDT Sat Jun 29 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Thunderstorms are expected this morning west of the Red River and primarily north of I-94. Risks will include hail to one inch and wind gusts to 60 mph. Heat index values will approach or slightly exceed 100 degrees this afternoon, especially for areas west of the Red River and south of HWY 200. A second round of severe thunderstorms is expected to form this afternoon with risks to include hail 2 inches or larger in diameter, tornadoes, and damaging wind gusts to 75 mph. Heavy rainfall could cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday An unsettled pattern prevails over the next week. Thunderstorms are possible Tuesday afternoon with severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001>009-013>017-022>024-027>032-040-NDZ030-039-049-052-053- 300845- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Traill-Cass-Ransom- Sargent-Richland- 337 AM CDT Sat Jun 29 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Heat index values will approach or slightly exceed 100 degrees this afternoon, especially for areas west of the Red River and south of HWY 200. Severe thunderstorms are expected to form this afternoon with risks to include hail 1 to 2 inches in diameter, tornadoes, and damaging wind gusts to 75 mph. Heavy rainfall could cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday An unsettled pattern prevails over the next week. Thunderstorms are possible Tuesday afternoon with severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 29, 12:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1227 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG DAVENPORT 46.71N 97.07W
06/29/2019 CASS ND TRAINED SPOTTER
SEVERAL 3 TO 5 INCH DIAMETER TREE BRANCHES BROKEN DOWN.
&&
GGUSTLocal storm report, Jun 29, 12:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1231 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND DMG 2 SSW FARGO 46.85N 96.83W
06/29/2019 Cass ND TRAINED SPOTTER
SHINGLES AND CONSTRUCTION MATERIALS FLYING IN THE WINDS.
MULTIPLE SPOTTER REPORT WINDS GUSTING TO 60 MPH OR
HIGHER.
&&
GGUSTLocal storm report, Jun 29, 12:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1239 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND DMG 3 S FARGO 46.83N 96.82W
06/29/2019 Cass ND PUBLIC
POWER POLES BROKEN AND SMALL TREES SNAPPED IN SOUTH
FARGO.
&&
GGUSTLocal storm report, Jun 29, 12:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1242 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 2 NNW FARGO 46.90N 96.83W
06/29/2019 M60 MPH Cass ND ASOS
PEAK WINDS MEASURED AT THE FARGO AIRPORT /KFAR/.
&&
GGUSTLocal storm report, Jun 29, 12:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1245 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST 2 S FARGO 46.85N 96.82W
06/29/2019 M65 MPH Cass ND MESONET
WINDS AT 40 MPH GUSTING TO 65 MPH REPORTED ON THE RWIS
STATION ON THE RED RIVER BRIDGE.
&&
GGUSTLocal storm report, Jun 29, 12:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1249 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 2 S MOORHEAD 46.84N 96.76W
06/29/2019 Clay MN BROADCAST MEDIA
TREES SNAPPED IN SOUTH MOORHEAD. TIME ESTIMATED BASED ON
RADAR AND NEARBY WIND SENSOR REPORTS.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:11 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 64 min |
| Jun 29, 12:33 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 57 min |
| Jun 29, 1:25 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 37 min |
| Jun 29, 1:32 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.